First of all, I am not a doctor or a researcher. Everything I say in this post is solely based on my experience in 4.5 years of my battle with PFS. You can take it or drop it. Your decision and your responsibility.
Second, I am not going to get into any argument over any of this with anybody. Don’t come back attacking me and expecting me to respond.
I have two goals by writing this post:
1- Get everybody’s attention to my findings and prevent people of doing more harm to their bodies, specially for newbies.
2- Ask people who have the same opinion as me to share their findings and their knowledge. I have learned a lot from others on this site. I would like to learn more and share some of my findings with others.
After all these 4.5 years and experimenting a lot of things and observing the results, I have come to the conclusion that PFS is an Autoimmune (AI) disorder. IMO, anything you take to change your hormones in one or another direction can cause AI reaction. Specially, when this change is an abrupt change like when you go on or off fin (the first and the last pill that you take).
A lot of side effects are related to AI response. Think about what happens when you get a flu. Your AI reacts to the virus. You experience all kind of problems. Headache, body ache, fever, bad sleep, nightmares, fatigue, low energy, low libido, digestion problems … You even lose some weight, lose some muscle and your face and jaws look skinnier, you look pale, …. . sound familiar? When the virus is gone, everything reverses and you go back to your normal. Because your AI system calms down.
Now, when you take fin your DHT decreases and your testosterone (T) increases. For some reason (I don’t know why), your AI sees this event as an attack by an outsider and starts attacking your hormones and the organs that produce those hormones like testicles. When you go off Fin, your DHT increases and perhaps your T decrease. The same thing happens. Your AI attacks your hormones and organs to reverse the change. This AI reaction causes a lot of problems that we experience. Please note, I am not saying all the problems, but I believe most of the problems. Unlike the case of flu, the hormones are always there and AI system gets into a constant fight with your body and stays hyper active all the time. So you do not recover even long after you stopped taking the drug. Specially, if you keep trying to reverse the AI action by taking medicines that manipulate hormones.
Ok, what is the solution, you ask. Answer: “YOU NEED TO CALM DOWN YOUR AUTOIMMUNE SYSTEM”.
This is a simple sentence but very complicated and challenging to implement. AI system and treating its disorders are very complicated. But there are practical steps you can take to get this beast under control.
1- First and most important thing, do not try to fight your AI system by taking pharmaceutical or natural medicines that manipulate your hormones. This is for everyone on this site. “STOP MANIPULATING YOUR HORMONES”. Do not try to reverse what AI is doing. Any attempt to reverse AI effects, result in sever reaction by AI system and makes matters much worse. I know a lot of people on this site try to increase T or decrease estrogen by taking drugs or natural supplements. That makes everything much worse. You all know that and have experienced it but keep trying new medicines thinking the outcome is going to be different. The outcome is the same, getting worse. You should stop all those medicines immediately IMO.
2- Start working with a naturopathic doctor (ND) or nutritionist to fix your gut problems and find a working diet for you. Many PFSers develop what is called Small Intestine Bacterial Overgrowth (SIBO). Bacteria grow in small intestine (SI) where it is not supposed to. The certain reason for SIBO is not known yet. But one theory is that AI system attacks nerves in SI that are responsible for Migrating Motor Complex (MMC). MMC pushes bacteria and unabsorbed food to large intestine where it is processed more and finally rejected from the body. If MMC is disturbed, bacteria grow in SI where they are not supposed to. This results in malabsorption. That’s why all of us develop vitamins deficiencies and weakness. Beside malabsorption and deficiencies, bacteria’s presence in SI provokes AI reaction even further, which causes more damage to SI nerves, and this cycle repeats. A “vicious cycle”.
3- Start removing everything and anything that causes AI reaction. Some of these things are well known and some are specific to you. You need to find the specific ones and remove them as well. Search the web for the well known ones like chemicals and hormones in your food and environment, gluten, some foods and vegetables like nightshade vegetables, spices, diary, etc. Eat organic. Avoid junk food and sugar. Avoid chemicals and colognes as much as possible. …
4- Avoid stress, calm down, meditate, take it easy, just relax. I know it is hard but just try to relax and be positive. Do whatever it takes to avoid stress.
5- Go holistic. First of all most of MDs do not recognize PFS as a condition. Second they treat it with manipulating your hormones which is the worst mistake that people make on this website.
6- Do mild exercise and never over do it. Do you do heavy exercise when you got a flu or an infection? This is similar situation. Do not burn out yourself. Your body is already under stress because of AI reaction. Mild exercise is of course good and necessary in your recovery.
7- Until you get your gut problems fixed, take a high quality multi vitamin. Take vitamin D in particular.
At the end, this is my call to everyone who thinks PFS is an AI disorder. I want to dedicate this thread to this subject. Please share your knowledge and findings here. Do you know how to calm down the AI system? Have you tried any of those? Do you know any resources that I can use regarding this subject? We can get fix this together.
And to those who think there is no hope and all is lost. There is hope. You get better. It takes time and work. Just think about what I said above and start your own research on this subject. You will see results.